Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

October 3, 2012Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Oct 3, 2012, 3:01 PM EDT for Lake County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 3, 2012, 3:01 PM EDT (19:01 UTC)
Expired
Oct 3, 2012, 3:45 PM EDT
In force
44 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Melbourne radar (KMLB), 132 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

900 
WWUS82 KMLB 031901
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
301 PM EDT WED OCT 3 2012

FLZ044-045-144-031945-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
301 PM EDT WED OCT 3 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER CENTRAL LAKE COUNTY...NORTHWESTERN ORANGE
COUNTY...

* UNTIL 345 PM EDT.

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS JUST NORTH OF 
GROVELAND...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE CLERMONT AND MID FLORIDA LAKES.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2897 8174 2896 8166 2905 8166 2906 8164
      2895 8143 2849 8174 2856 8193
TIME...MOT...LOC 1859Z 206DEG 25KT 2861 8179

$$
RL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 3, 10:27 AM EDT, 4 hours 34 minutes earlier.

Area forecast discussion, Oct 3, 10:27 AM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1027 AM EDT WED OCT 3 2012

.DISCUSSION...
FRONTALYSIS OCCURRING OVER THE ERN GOMEX THIS MORNING...DEEP
MOISTURE BAND ASSOCD WITH THE DISSIPATING FRONT WILL REMAIN
OVERHEAD. LATEST RAP ANALYSIS SHOWS THE ATLC RIDGE AXIS BEGINNING TO
NUDGE ITS WAY UP THE FL PENINSULA WITH A SLIGHTLY DRIER AND LESS
ENERGETIC AIRMASS IN TOW. MORNING RAOBS BEAR THIS OUT WITH PWATS OFF
THE  KMFL/KEYW SOUNDINGS BTWN 1.5"-2.0"...INCREASING TO 2.0"-2.4" AT
KXMR/KTBW/KJAX. SFC DEWPOINTS REMAIN IN THE M70S ACRS THE CENTRAL
AND SOUTH PENINSULA...THINNER MID/UPR LVL CLOUDS OVER THE TREASURE
COAST HAVE ALLOWED TEMPS TO WARM INTO THE L/M80S WHILE THICKER
CLOUDS TO THE N ARE KEEPING TEMPS IN THE M/U70S.

WX ELEMENTS POINT TOWARD LOWER COVERAGE TODAY THAN IN RECENT DAYS.
THE NRN CWA WITH THE DEEPEST MOISTURE WILL SEE LIMITED SFC HEATING
AND DESTABILIZATION DUE TO THE THE MID/UPR LVL CLOUDS...WHILE DRIER
AND MORE STABLE AIR PUSHING INTO THE SRN CWA ALSO WILL RESULT IN
LOWER COVERAGE...ESPECIALLY AS ENHANCES SFC HEATING WILL PROMOTE THE
FORMATION OF THE EAST COAST SEA BREEZE. EARLY CONVECTION FIRING OVER
THE W FL COAST IS EMBEDDED WITHIN DEEP SRLY FLOW AND WILL LARGELY
MISS THE CWA...BUT DOES DISPLAY GREATER PRECIP POTENTIAL OVER THE
NRN CWA.

MID LVL LAPSE RATES HAVE STEEPENED SLIGHTLY...NOW RUNNING BTWN
5.0-6.0C/KM...WHILE H50 TEMPS HAVE COOLED TO BTWN -6C AND -7C. WHILE
THIS WILL PROMOTE HIGHER TSRA POTENTIAL...TOTAL LTG ACTIVITY OVER
THE PAST FEW DAYS HAS BEEN SO LOW THAT ANY INCREMENTAL INCREASES
STILL WILL RESULT IN ISOLD COVERAGE AT BEST. PREVAILING PRECIP WILL
BE LOW-TOPPED SHRAS.

H85-H70 THETA-E ANALYSIS SHOWS A MAX RUNNING PARALLEL TO THE I-4
CORRIDOR DECREASING TO A LCL MIN OVR THE FL STRAITS AND THE NRN
BAHAMAS. THIS LINES UP WELL WITH THE CURRENT POP CONFIG. TEMP/WIND
FCST LOOKS GOOD AS WELL GIVEN THE CURRENT TREND. WILL UPDATE FCST TO
REFRESH WORDING...NO SIG SUBSTANTIVE CHANGES NECESSARY.

&&

.AVIATION...
THRU 03/18Z...PREVAILING VFR...SFC WNDSHFT FM S TO E/SE AOB 12KTS
ALNG THE COAST S OF KMLB...CIGS AOA FL080 N OF KVRB-KFMY. BTWN
03/18Z-03/24Z...SCT/NMRS IFR SHRAS/ISOLD LIFR TSRAS ALL SITES WITH
HIGHEST POPS N OF THE I-4 CORRIDOR...SFC WNDSHFT FROM S TO E/SE AOB
12KTS BY 03/21Z INTERIOR SITES AND COASTAL SITES N OF KMLB. BTWN
04/00Z-04/03Z...SCT MVFR SHRAS/ISOLD IFR TSRAS. AFT
04/03Z...PREVAILING VFR WITH ISOLD MVFR SHRAS.

&&

.MARINE...
HI PRES RIDGE AXIS NUDGING NWD INTO CNTRL FL WILL GENERATE A GENTLE
TO MODERATE S/SWRLY BREEZE THRU MIDDAY. WINDS WILL BACK TO THE E/SE
BY LATE AFTN AS THE RIDGE AXIS CONTINUES TO BUILD NWD. LATEST BUOY
OBS SHOW SEAS RUNNING 2-3FT NEARSHORE AND 3-4FT OFFSHORE THIS
MORNING. LCL WIND WAVES STILL PREVAIL AT BUOY009 WITH DOMINANT WAVE
PDS ARND 4SEC. HOWEVER...OCNL OBS SHOW PDS ARND 10SEC WHILE OTHER
OFFSHORE BUOYS SHOW PDS UP TO 6-7SEC. FCST TREND LOOKS GOOD...NO SIG
CHANGES NECESSARY.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

FORECAST/AVIATION...BRAGAW
RADAR/IMPACT WX.....LASCODY
Hazardous weather outlook, Oct 3, 4:21 AM EDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
421 AM EDT WED OCT 3 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-032030-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
421 AM EDT WED OCT 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE ACROSS EAST CENTRAL
FLORIDA TODAY AS A FRONTAL BOUNDARY STALLS OUT ACROSS THE BIG BEND
REGION. ISOLATED SHOWERS LIFTING NORTH WILL AFFECT THE AREA THIS
MORNING...WITH A FEW PERIODS OF SUNSHINE AND THE PRESENCE OF THE
BOUNDARY ALLOWING SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS TO FORM THIS AFTERNOON. ACTIVITY WILL MOVE TO THE
NORTH TO NORTHEAST NEAR 25 MPH.

THE MAIN THREATS WILL BE OCCASIONAL LIGHTNING STRIKES...GUSTY
WINDS TO AROUND 40 MPH AND TORRENTIAL DOWNPOURS.

.FLOOD IMPACT...
THE DEEP TROPICAL MOISTURE WILL BRING HEAVY DOWNPOURS IN SHOWERS
AND STORMS TODAY. HEAVY RAINFALL AMOUNTS OF TWO TO THREE INCHES
MAY OCCUR WHERE MULTIPLE ROUNDS OF SHOWERS AND STORMS AFFECT ONE
LOCATION. THESE HEAVY AMOUNTS MAY CAUSE MINOR FLOODING OF
STREETS...LOW LYING AND POOR DRAINAGE AREAS. THE THREAT WILL BE
GREATEST IN AREAS WHERE RECENT HEAVY RAINS HAVE OCCURRED.

.MARINE THUNDERSTORM GUST IMPACT...
A FEW STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO AROUND 35
KNOTS OVER INLAND LAKES...AS WELL AS THE INTRACOASTAL AND NEAR SHORE
ATLANTIC WATERS.

.RIP CURRENT IMPACT...
A SMALL LONG PERIOD SWELL WILL CONTINUE TO PUSH INTO THE EAST
CENTRAL FLORIDA SURF ZONE...RESULTING IN A LOW TO MODERATE RISK OF
RIP CURRENTS AT AREA BEACHES. CHECK WITH THE LOCAL BEACH PATROL FOR
THE LATEST OCEAN HAZARDS. ALWAYS SWIM NEAR LIFEGUARDS AND NEVER SWIM
ALONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
LINGERING DEEP MOISTURE WILL KEEP SHOWER AND STORM CHANCES ABOVE
NORMAL THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MOSES

In the hours before

Special weather statement, Oct 3, 3:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
301 PM EDT WED OCT 3 2012

FLZ044-045-144-031945-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
301 PM EDT WED OCT 3 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER CENTRAL LAKE COUNTY...NORTHWESTERN ORANGE
COUNTY...

* UNTIL 345 PM EDT.

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS JUST NORTH OF
GROVELAND...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE CLERMONT AND MID FLORIDA LAKES.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2897 8174 2896 8166 2905 8166 2906 8164
      2895 8143 2849 8174 2856 8193
TIME...MOT...LOC 1859Z 206DEG 25KT 2861 8179

RL

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 9:48 PM EDTAreal Flood AdvisoryMLBLake87 min
Oct 3, 3:46 PM EDTSpecial Weather StatementMLBVolusia44 min
Oct 3, 4:27 PM EDTSpecial Weather StatementMLBVolusia63 min
Oct 3, 4:57 PM EDTSpecial Marine WarningMLB93 min
Oct 3, 5:13 PM EDTSpecial Weather StatementMLBVolusia47 min
Oct 3, 5:24 PM EDTAreal Flood AdvisoryMLBVolusia111 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.